Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 25, 2014, 3:21 PM CDT for 16 counties in Texas. It took effect at Apr 26, 2014, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 26, 2014, 11:00 AM CDT
- Expired
- Apr 26, 2014, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS84 KLUB 252021 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CDT FRI APR 25 2014 TXZ021>024-027>030-033>036-039>042-261300- /O.UPG.KLUB.FW.A.0018.140426T1700Z-140427T0300Z/ /O.NEW.KLUB.FW.W.0019.140426T1600Z-140427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 321 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...4 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
3 follow-up statements
832 WWUS84 KLUB 260907 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 407 AM CDT SAT APR 26 2014 TXZ021>024-027>030-033>036-039>042-262200- /O.NEW.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ /O.CON.KLUB.FW.W.0019.140426T1600Z-140427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 407 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN PANHANDLE AND THE SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...SATURDAY SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. SUNDAY WEST AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. * HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-031-032-037-038-043-044-262200- /O.NEW.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 407 AM CDT SAT APR 26 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...WEST AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
242 WWUS84 KLUB 262000 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT SAT APR 26 2014 TXZ021>024-027>030-033>036-039>042-270300- /O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ /O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ /O.CON.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 300 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... * WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING. WEST AT 30 TO 40 MPH WITH GUSTS TO 55 MPH ON SUNDAY. * HUMIDITY...4 TO 10 PERCENT SATURDAY AND 10 TO 15 PERCENT SUNDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ025-026-031-032-037-038-043-044-270300- /O.UPG.KLUB.FW.A.0019.140427T1700Z-140428T0300Z/ /O.NEW.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 300 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
671 WWUS84 KLUB 270246 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 946 PM CDT SAT APR 26 2014 TXZ021>024-027>030-033>036-039>042-271300- /O.EXP.KLUB.FW.W.0019.000000T0000Z-140427T0300Z/ /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 946 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE SOUTH PLAINS... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ025-026-031-032-037-038-043-044-271300- /O.CON.KLUB.FW.W.0020.140427T1700Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 946 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE AND THE ROLLING PLAINS... * WIND...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...NEAR 10 PERCENT. * TEMPERATURE...NEAR SEASONAL AVERAGES. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:10 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 25, 12:10 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1210 PM CDT FRI APR 25 2014 .AVIATION... STRONG WINDS WILL CONTINUE TO INCREASE OUT OF THE SOUTHWEST THIS AFTERNOON IN RESPONSE TO A DEEPENING LOW PRESSURE SYSTEM OVER EASTERN COLORADO. SOME MINOR VISBY RESTRICTIONS WILL BE POSSIBLE AT KLBB DUE TO BLOWING DUST. AN ISOLATED THUNDERSTORM MAY BE POSSIBLE SOUTH OF THE KCDS TERMINAL LATE THIS AFTERNOON. WINDS WILL STAY BREEZY OVERNIGHT BEFORE INCREASING AGAIN LATE SATURDAY MORNING. && .PREV DISCUSSION... /ISSUED 623 AM CDT FRI APR 25 2014/ AVIATION... LIGHT SOUTH TO SOUTHEAST WINDS EARLY THIS MORNING WILL INCREASE TO AOA 20 KTS BY THIS AFTERNOON FROM THE SOUTH SOUTHWEST. COULD SEE VISIBILITIES DROP TO VFR CONDITIONS AT KLBB DUE TO BLDU AND HAVE INSERTED A MENTION IN THE TAF. SHORTLY AFTER SUNSET...WIND SPEEDS WILL DECLINE BUT WILL STILL BE UP AROUND 13-14 KTS. PREV DISCUSSION... /ISSUED 257 AM CDT FRI APR 25 2014/ SHORT TERM... UA RIDGING WILL PROGRESS OVERHEAD TODAY...AND WITH THE UPTICK IN HEIGHT FIELDS COUPLING WITH SFC LEE TROUGHING AND THUS S-SW WINDS AT THE SFC...ABOVE NORMAL WARMTH WILL RETURN TO THE SOUTHERN PLAINS /MID TO UPPER 80S/. LOOKING CLOSER AT THE SFC...THE AFOREMENTIONED SFC TROUGH IS ANTICIPATED TO DEEPEN THROUGHOUT THE DAY...LEADING TO ANOTHER BREEZY DAY /AOA 20 MPH/. SWRLY SFC WINDS WILL FILTER IN DRIER AIR...PARTICULARLY ON THE CAPROCK. A DRY...BREEZY AND RATHER WARM DAY SUGGESTS THE POTENTIAL FOR AN ELEVATED TO LOW END CRITICAL FIRE DANGER. PLEASE REFER TO THE FIRE WEATHER SECTION FOR FURTHER INFORMATION. OFF THE CAPROCK...MODEL SOLUTIONS HINT AT SUBTLE MOISTURE RETURN COURTESY OF SRLY/SLIGHTLY BACKED SFC WINDS /PWATS OF 0.50-0.75 INCHES/. LOW LEVELS ARE RATHER DRY AND THE LACK OF UL SUPPORT SUPPRESSES STORM CHANCES...THOUGH A FEW VIRGA SHOWERS ARE NOT OF THE QUESTION. QUASI-ZONAL FLOW ALOFT WILL COMMENCE TO BACK TO THE SW THIS EVENING/TONIGHT...THANKS TO AN UA DISTURBANCE OFF THE NW PACIFIC COAST DIGGING SSE TO ACROSS SRN CALI. WIND SPEEDS WILL DECLINE SHORTLY AFTER SUNSET...WHILST LOW LEVEL MOISTURE CREEPS UP INTO THE 0.50-1.00 INCH RANGE /HIGHEST VALUES ACROSS THE ROLLING PLAINS/. MODEL SOUNDINGS EXHIBIT A SLIGHT MOISTENING AT MID LEVELS...HENCE MAY SEE SOME INCREASING CLOUDINESS. LONG TERM... WEATHER FOR THE EARLY PART OF THE LONG TERM TO BE DRIVEN BY A STRONG STORM SYSTEM PROGGED TO MOVE ACROSS THE CNTL ROCKIES SATURDAY AND OVER THE CNTL PLAINS SUNDAY. THIS WILL BE FOLLOWED BY THE DEVELOPMENT OF A BROAD LONGWAVE TROUGH OVER THE CONUS WHICH WILL BRING COOL TEMPS FOR THE LATTER PART OF THE FCST PERIOD. OVERALL NO SIG CHANGES WILL BE MADE TO THE FCST THIS MORNING. INCREASING SOUTH TO SW WINDS EXPECTED SATURDAY AS HEIGHTS AND PRESSURES FALL IN ADVANCE OF THE UPPER LOW OVER THE ROCKIES. DRYLINE TO SHIFT TO THE ROLLING PLAINS LATE IN THE DAY AND MAY INITIATE SOME ISOLATED TO SCATTERED THUNDERSTORMS. MAY SEE SLIGHTLY HIGHER CHANCES OF THAT INTO SATURDAY EVENING AS THE DRYLINE RETREATS AND BETTER MOISTURE MOVES BACK INTO THE ROLLING PLAINS WHILE LIFT INCREASES IN THE MID LEVELS WITH THE UPPER LOW MOVING OFF THE ROCKIES. POSSIBLE HIGH WIND EVENT ON SUNDAY AS THE CENTER OF THE LOW MOVES OVER WRN KANSAS AND NEBRASKA. 700 MB GRADIENT AND MAGNITUDE OF 700 MB WINDS PROGGED TO MOVE OVERHEAD SATURDAY SUGGEST WINDS INTO WIND ADVISORY CRITERIA WITH POSSIBLE HIGH WINDS OF 40 MPH OR MORE ON THE CAPROCK /ESPECIALLY NRN HALF/. A LITTLE EARLY TO ISSUE A HIGH WIND WATCH BUT WILL CONTINUE TO ADDRESS THE POSSIBILITY IN THE HWO. FAST ZONAL FLOW ALOFT TO PERSIST MONDAY WITH SOME SHORT WAVE ENERGY PROGGED TO EJECT ACROSS THE PANHANDLE SUGGEST WINDY WEST WINDS AGAIN...ALTHOUGH NOT AS STRONG AS SUNDAY. THAT WILL BE FOLLOWED BY A COLD FRONT MONDAY NIGHT WITH PERSISTENT NORTH WINDS TO THE END OF THE WEEK. NORTHERLY UPPER FLOW ALL THE WAY BACK OVER THE ROCKIES SUPPORT IDEA OF TEMPS ABOUT 10 DEGREES BELOW NORMAL TUESDAY THROUGH THURSDAY. FIRE WEATHER... A NEARBY SURFACE TROUGH WILL DEEPEN THROUGHOUT THE DAY...LEADING TO 20-FOOT S-SW WIND SPEEDS AOA 20 MPH. THESE DOWNSLOPE WINDS WILL ENCOURAGE TEMPS TO WARM SOME 10 DEGREES ABOVE NORMAL...WHICH IN TURN CAUSES RELATIVE HUMIDITY VALUES TO FALL INTO THE 5-10 PERCENT RANGE...PARTICULARLY ON THE CAPROCK. WARM...BREEZY AND DRY CONDITIONS COUPLED WITH DRY FUELS RAISES CONCERN FOR ELEVATED TO LOW END CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...ONLY A FEW FIRE STARTS HAVE OCCURRED THUS FAR THIS SPRING AND THAT IS WITH FAR WORSE METEOROLOGICAL FIRE WEATHER CONDITIONS THAN WHAT IS EXPECTED TODAY. FURTHERMORE...LOW FUEL LOADS MITIGATES THE POTENTIAL FOR WIDESPREAD FIRES...THOUGH IT IS NOT TO SAY THAT THE DRY FUELS WILL NOT BURN IF IGNITED. WILL ELECT TO ISSUE A FIRE DANGER STATEMENT FOR AREAS ON THE CAPROCK WITH NO OTHER FIRE WEATHER HIGHLIGHTS ATTM...AND WILL CHOOSE TO KEEP EMPHASIS ON A GREATER FIRE WEATHER THREAT TOMORROW. SPEAKING OF WHICH...WILL SEE STRONGER WINDS SATURDAY AS AN UPPER LOW MOVES OVER THE CENTRAL ROCKIES AND SFC PRESSURE ACROSS THE FCST AREA LOWERS. SW WINDS SHOULD BE ON THE ORDER OF 25 MPH AT THE 20-FOOT LEVEL WHILE RH DROPS TO 8-13 PCT ON THE CAPROCK. METEOROLOGICAL CONDITIONS BEGINNING TO LOOK PRETTY SOLID FOR RED FLAG CONDITIONS SATURDAY AFTN AND CAN CONTINUE TO JUSTIFY THE FIRE WEATHER WATCH FOR THEN. SUNDAY WILL SEE A HIGH WIND EVENT AS THE UPPER LOW MOVES ONTO THE CNTL PLAINS. WEST WINDS EXPECTED TO BE 30-35 MPH AT THE 20-FOOT LEVEL AND RH POSSIBLY DROPPING TO AROUND 10 PCT...ALTHOUGH SOME QUESTIONS ON DEGREE OF COLD AND DRY ADVECTION INTO THE AREA. RH COULD END UP BEING THE LIMITING FACTOR. GIVEN THAT QUESTION NOT ISSUE A WATCH ATTM BUT LET NEXT SHIFT REEVALUATE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 86 47 70 42 / 0 0 10 0 0 TULIA 53 88 50 74 45 / 0 10 10 0 0 PLAINVIEW 56 88 52 75 46 / 0 10 10 0 0 LEVELLAND 55 88 52 74 47 / 0 0 10 0 0 LUBBOCK 58 89 54 75 48 / 0 10 10 0 0 DENVER CITY 55 87 52 76 48 / 0 0 10 0 0 BROWNFIELD 57 88 54 77 49 / 0 10 10 0 0 CHILDRESS 60 91 58 82 50 / 0 20 20 0 0 SPUR 59 90 58 82 51 / 0 20 20 0 0 ASPERMONT 63 91 62 83 54 / 0 20 40 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 01
Hazardous weather outlook, Apr 25, 11:17 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1117 AM CDT FRI APR 25 2014 TXZ021>044-261630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1117 AM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...MAINLY EAST OF THE CAPROCK ESCARPMENT. BY SUNDAY AFTERNOON...STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL LIKELY CREATE SEVERAL HOURS OF LOW VISIBILITY FROM BLOWING DUST. ALSO...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THE CAPROCK BOTH FRIDAY AND SATURDAY...BEFORE EXPANDING AREA WIDE BY SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:31 PM CDT | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 54 hr |
| Apr 25, 5:01 PM CDT | Special Weather Statement | LUB | Dickens | 29 min |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.